Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Could I take gingko biloba along with progesterone and levothyroxine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I am 43 years old and suffer from irregular periods every two weeks. They are also extremely heavy periods. My doctor has just prescribed me progesterone medication to take on days 11 - 25. I was wondering if taking gingko biloba would help as well and could this be taken with the progesterone? I also take levothyroxine daily as suffer from hashimotos, would there be any interactions?
Posted Tue, 28 Jan 2014 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: no known interactions Detailed Answer: HI, thanks for using healthcare magic At present there are no known interactions between the three agents you have mentioned (levothyroxine, gingko biloba, progesterone). Though these medications interact with other drugs, they do not affect each other. Gingkgo biloba does have moderate interaction with quite a few drugs (486 medications are listed when it is applied into the medical site database) but none that you are currently using. I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Could I take gingko biloba along with progesterone and levothyroxine? 1 hour later
Is Gingkgo biloba good for helping treating the heavy periods though?
Answered by Dr. Michelle Gibson James 12 minutes later
Brief Answer: no present evidence Detailed Answer: HI It is useful for helping with premenstrual symptoms such as breast tenderness, bloating, abdominal discomfort but there is presently no evidence or data showing that it would help with heavy periods. You can use it for at least 1 to 2 of your cycles to see if it helps you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor